MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCBH
Medical Device Problem Codes Signal Artifact/Noise (1036); No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and there was no signal available for the physician to monitor the patient¿s heart rhythm.Initially it was reported that there was bad/partial signal interference (noise/loss) observed on both intracardiac and body surface channels.A second catheter was used to complete the procedure.There was no patient consequence reported.Attempts were made to obtain clarification to this complaint.However, with the information available, this signal issue was assessed as not mdr reportable as the risk to the patient was low for partial signal interference (noise/loss).Additional information was received on 9/22/2020 as it was clarified that the signal interference (noise/loss) was observed on intracardiac channels.The signal interference was seen on the carto 3 system only since no other equipment was used to monitor the patient¿s heart rhythm.There was no signal available for the physician to monitor the patient¿s heart rhythm.During the interference, the catheter was inside the patient¿s body.Since it was clarified that there was no signal available for the physician to monitor the patient¿s heart rhythm, this issue is reassessed to an mdr reportable malfunction.The awareness date for this issue is 9/22/2020.
 
Additional Manufacturer Narrative
The device evaluation summary was completed on (b)(6) 2020.It was reported that a patient underwent a ventricular tachycardia (vt) procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter.There was bad/partial signal interference (noise/loss) observed on both intracardiac and body surface channels.A second catheter was used to complete the procedure.There was no patient consequence reported.Additional information was received on 9/22/2020 as it was clarified that the signal interference (noise/loss) was observed on intracardiac channels.The signal interference was seen on the carto 3 system only since no other equipment was used to monitor the patient¿s heart rhythm.There was no signal available for the physician to monitor the patient¿s heart rhythm.During the interference, the catheter was inside the patient¿s body.The device was visually inspected, and it was found in good conditions.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.A manufacturing record evaluation was performed for the finished device, and no internal action related to the reported complaint condition were identified.The customer complaint cannot be confirmed.The catheter passed specification.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10702685
Report Number2029046-2020-01506
Device Sequence Number14360093
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model NumberNI75TCBH
Device Catalogue NumberNI75TCBH
Device Lot Number30347175M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN BRAND CATHETER